Voluma Side Effect Your Injector May Not Be Addressing - Idaho Falls, ID

There might be a few of you out there that have...

There might be a few of you out there that have experienced a side effect that has not been reported to you by your injector. As I posted on RealSelf in late 2014/early 2105, I had three nodules on the left side of my face. These nodules occurred in separate incidences over a period of time. At first the nodule was something I could feel but could not see. Then, over the period of a few days the nodule blew up into a large, red and tender soft lump and evolved into a hard like thing that seemed to want to burst through my skin. Does any of this sound familiar to you?

My injector, a well-respected plastic surgeon, rejected out of hand there was any connection between Voluma and my nodules. However, since I have no history of cystic acne and never had a cyst of any kind on my face I knew in my "heart of hearts" that my problem was related to Voluma. Consequently, I lost confidence in my surgeon's ability to treat me properly and so I started to research Google for more information. Very soon I found RealSelf, posted my problem and received quite a few responses. Most of the responses said that Voluma had not been injected improperly. Of these responses, however, only one plastic surgeon really understood my problem because she had a patient who experienced exactly the same thing and it has nothing to do with how the product is injected. This plastic surgeon is Dr. Catherine Durboraw from The Center for Aesthetics in Idaho.

Dr. Durboraw has been on a mission to help patients who have had the same experience (and sometimes much worse) as I did with Voluma. She has done extensive research and her only intention is to make sure that these incidents are diagnosed accurately (which often they are not), treated correctly (which often they are not) and to alert the physician community about this side effect and how she has successfully treated the problem.

Dr. Durboraw even reached out to my plastic surgeon and shared all of her research and treatment plan with him. And, she has done the same with the dermatologist who is currently treating me for this condition. I initially had two treatments of Vitrase given at a lower dosage. The nodule seemed to disappear but within two weeks came back again. I am now receiving more aggressive treatment and have received three additional injections of 120 units of Vitrase in combination with two different broad-spectrum antibiotics, which seem to be working and hopefully will prevent another reoccurrence.
I am very appreciative of Dr. Durboraw's intervention and hope this post is helpful to others who may be suffering from this unusual Voluma side effect.

Status Report - Voluma Side Effect Your Injector May Not Be Addressing

Good news! It has been three weeks since my last visit with my dermatologist and the nodule is now gone and so far I have not had a reoccurrence. I am still cautious and returning to my doctor for a follow up next week because these nodules are very tricky and sometimes they return. If anything further develops I will post again. If any of you want Dr. Durboraw's contact information, she has given me permission to provide it. Final comment - RealSelf is a wonderful site for all sorts of information. Without the wonderful information and doctor's who did reach out to me to help I would still be desperately trying to find someone who could help me from a possible disfigurement to my face.

Final Status Report - Voluna Side Effect Your Injector May Not Be Addressing

Hello everyone and thanks for all the comments. I want to report that I continue to be free of any reoccurrence with the nodules to the left side of my face that resulted from the Voluma injections. It does seem that more injectors are starting to understand that these nodules can occur and hopefully they are including this as a side effect in the literature provided to prospective patients. This is also the goal of Dr. Catherine Durboraw (including a way to treat this problem) who reached out to me from this website to help. I will continue to reply to any questions asked but do not need to report any further status reports. Enjoy your summer.
Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful